Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 75, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 22, 2010, 8:42 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2010, 8:42 PM EDT (00:42 UTC)
- Expired
- May 22, 2010, 9:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:47 PM EDT | TSTM WND DMG | Rhine, GA | 1 TREE DOWN. |
| May 22, 8:50 PM EDT | HAIL 1 | Rhine, GA | A LOT OF QUARTER SIZED HAIL ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2194 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS52 KFFC 230042
SVRFFC
GAC091-271-315-230130-
/O.NEW.KFFC.SV.W.0075.100523T0042Z-100523T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT SAT MAY 22 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DODGE COUNTY IN CENTRAL GEORGIA
WESTERN TELFAIR COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN WILCOX COUNTY IN CENTRAL GEORGIA
* UNTIL 930 PM EDT
* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR RHINE...
MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3178 8307 3181 8310 3181 8314 3185 8319
3183 8324 3183 8331 3202 8331 3208 8311
3178 8287
TIME...MOT...LOC 0042Z 340DEG 12KT 3197 8317
$$1 follow-up statement
453
WWUS52 KFFC 230122
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT SAT MAY 22 2010
GAC091-271-315-230131-
/O.EXP.KFFC.SV.W.0075.000000T0000Z-100523T0130Z/
WILCOX GA-TELFAIR GA-DODGE GA-
922 PM EDT SAT MAY 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DODGE...WESTERN
TELFAIR AND SOUTHEASTERN WILCOX COUNTIES EXPIRES AT 930 PM EDT...
AT 922 PM EDT...THE SEVERE THUNDERSTORM THAT PRODUCED THE LARGE HAIL
OVER SOUTHERN DODGE COUNTY HAS WEAKENED AND MOVED OUT OF
WILCOX...DODGE AND TELFAIR COUNTIES. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3178 8307 3181 8310 3181 8314 3185 8319
3183 8324 3183 8331 3202 8331 3208 8311
3178 8287
TIME...MOT...LOC 0121Z 340DEG 12KT 3183 8321
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:25 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 22, 6:25 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT SAT MAY 22 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ILL-DEFINED BOUNDARY EXTENDING FROM JUST INLAND OF THE CAROLINA AND GEORGIA COAST TO NEAR VIDALIA AND THOMASTON THIS AFTERNOON SHOULD REMAIN THE FOCUS FOR SCATTERED THUNDERSTORMS THROUGH EARLY EVENING...THOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE ELSEWHERE ACROSS THE LOCAL AREA GIVEN A MODERATELY UNSTABLE AIRMASS. TEMPERATURES AND INSTABILITY HAVE BEEN SUPPRESSED OVER EAST CENTRAL GA COURTESY OF PERSISTENT LOW CLOUDS. EROSION ON THE PERIPHERY OF THIS STRATUS DECK IS EVIDENT IN RECENT VISIBLE SATELLITE LOOPS AND WILL ALLOW TEMPS THERE TO CLIMB A FEW DEGREES MORE FROM THEIR CURRENT READINGS IN THE 70S BEFORE SUNSET. DIURNAL THUNDERSTORMS POSSIBLE AGAIN TOMORROW OVER EAST CENTRAL GA...THOUGH THE REST OF THE AREA SHOULD BE DRIER AND WITH MORE SUNSHINE AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE STRONG RIDGE TO OUR WEST AND H8 TEMPS AROUND 19C WILL LEAD TO TEMPERATURES NEAR 90 IN MOST AREAS SUNDAY AFTERNOON. A SURGE OF MOIST ATLANTIC AIR ON MONDAY WILL BRING MORE SHOWERS AND THUNDERSTORMS AND COOLER TEMPERATURES BACK INTO THE LOCAL AREA...ESPECIALLY EAST. .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER LEVEL BLOCKING PATTERN REMAINS IN PLACE WITH DEEP AMPLITUDE RIDGE STRETCHING FROM THE WESTERN GREAT LAKES TO THE WESTERN GULF OF MEXICO THROUGH SATURDAY. WEAK SURFACE AND UPPER LEVEL FEATURES AND MODERATE DIURNAL INSTABILITY THROUGH THE PERIOD WILL RESULT IN ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY AND TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL. RRH && .AVIATION... ASIDE FROM ISOLATED TSRA MEANDERING AROUND THE AREA THIS EVENING...NO REAL AVIATION CONCERNS FOR THE NIGHT. WINDS WILL REMAIN LIGHT AND WESTERLY...ALTHO WORKING THEIR WAY TO THE NORTHWEST OVERNIGHT. MAY SEE SOME 3-5SM BR BY SUNRISE AT METRO ATL SITES DUE TO LIGHT WINDS AND RESIDUAL MOISTURE...WITH IFR VSBYS AT MCN/AHN BY SUNRISE. SKIES WILL GO TO SKC AFTER SUNSET. GUIDANCE HINTING AT SOME SUNRISE STRATUS AT SOUTHERN AND EASTERN TAF SITES...SO WILL LIKELY THROW IN SOME TEMPO SCT003 OR THE LIKE AT THOSE SITES. LPR && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 91 63 85 62 / 20 10 10 30 30 ATLANTA 67 90 68 85 65 / 10 5 5 20 20 BLAIRSVILLE 56 84 58 80 60 / 10 5 10 20 30 CARTERSVILLE 59 92 59 88 63 / 10 5 5 20 30 COLUMBUS 70 94 68 90 67 / 20 5 10 10 20 GAINESVILLE 63 89 65 83 63 / 10 5 10 30 30 MACON 66 92 64 88 64 / 20 10 10 20 20 ROME 60 92 60 90 64 / 5 5 5 10 20 PEACHTREE CITY 61 91 60 88 62 / 20 5 5 20 20 VIDALIA 68 90 68 86 66 / 20 20 10 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 6:10 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT SAT MAY 22 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231500- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 PM EDT SAT MAY 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... A STRONG...UPPER LEVEL HIGH PRESSURE SYSTEM IS LOCATED ACROSS THE CENTRAL GULF COAST THIS EVENING. A TROUGH OF LOW PRESSURE AT THE SURFACE WAS STRETCHED ACROSS SOUTHEAST GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL OCCASIONAL LIGHTNING AND BRIEF WIND GUSTS TO 40 MPH. ISOLATED STORM DEVELOPMENT WILL BE GENERALLY SOUTH OF INTERSTATE 20 MAINLY BETWEEN 6 PM AND 8 PM TODAY. THE THUNDERSTORM THREAT WILL DIMINISH AFTER SUNSET. .DISCUSSION... SUBSIDENCE ALOFT AND WEAK CAPPING WILL LIMIT THUNDERSTORM FORMATION FOR THE REST OF THE DAY...DESPITE CAPES OF 2000 TO 2500 ACROSS CENTRAL GEORGIA. ANY STORMS THAT DO FORM WILL BE VERY LOCALIZED AND BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER EAST GEORGIA ON MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON TUESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 8:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 831 PM EDT SAT MAY 22 2010 GAZ108>110-230100- 831 PM EDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...FREQUENT LIGHTNING AND HEAVY RAIN IN WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 900 PM EDT... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RHINE...MOVING SOUTH SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WILCOX...TELFAIR AND DODGE COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBEVILLE...FIVE POINTS...RHINE...MILAN...BROWNING...TEMPERANCE...CHINA HILL AND JACKSONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:36 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.